| Catalog Number |
CF7-7-100 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Detachment of Device or Device Component (2907); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was using a closurefast rfa catheter for treatment of the great saphenous vein (gsv).The ifu was followed.It was reported the physician used guidewire in both legs.First leg was done without any issue.And the physician tried to use guidewire in second leg procedure, but the catheter lumen was occluded.When he tried to push the guidewire, he felt resistance.When he took out rf catheter from patient's leg, the catheter tip was damaged.Another rfa catheter was used to complete the case.No patient injury.
Additional Manufacturer Narrative
Additional infomration: the tip did not remain attached with the catheter.However, the tip was not missing.When the physician tried to remove the catheter from the patient, the tip came with it together.Product analysis: the closurefast device was returned.Lot #222340204 was confirmed on the device catheter label.Noancillary devices were received.The catheter cable connector was examined: all pins were visually inspected to be straight.Visual inspection of the returned catheter revealed two kinks along the shaft.The first kink was observed approx.8.1 cm from the distal tip of the device.The second kink was observed approx.75.1 cm from the distal tip of the device.Heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed that the tip of heating element/coil was damaged.Examination revealed the heating element/coil tip was seemingly no longer attached to the device and that the distal tip of the device was exposed.Two images were received for review.Image 1: image received of closurefast device catheter heating element/coil seemingly damaged as the tip of the device appears to no longer be attached to the device image 2: image received of closurefast device catheter heating element/coil seemingly damaged as the tip of the device appears to no longer be attached to the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.